Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Shreveport, LA

February 23, 20166 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 23, 2016, 5:59 PM CST for 6 parishes in Louisiana. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 23, 2016, 5:59 PM CST (23:59 UTC)
Expired
Feb 23, 2016, 7:00 PM CST
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 105 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 6:00 PM CSTHAIL 1Winnfield, LAPHOTO OF HAIL FROM KALB-TV FACEBOOK PAGE.
Feb 23, 6:05 PM CSTHAIL 0.88Atlanta, LA
Feb 23, 6:50 PM CSTHAIL 1Jena, LAPHOTO OF HAIL FROM KALB-TV FACEBOOK PAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 12.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WUUS54 KSHV 232359
SVRSHV
LAC021-043-049-059-069-127-240100-
/O.NEW.KSHV.SV.W.0012.160223T2359Z-160224T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CST TUE FEB 23 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 700 PM CST

* AT 558 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES SOUTH OF JONESBORO TO NEAR COLFAX...MOVING
  EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER TO HALF DOLLAR SIZED HAIL. 

  SOURCE...PUBLIC. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WINNFIELD...COLUMBIA...JENA...COLFAX...OLLA...CLARKS...GRAYSON...MIDWAY...
  URANIA...POLLOCK...DRY PRONG...TULLOS...DODSON...GEORGETOWN...ATLANTA...
  SIKES...WILLIANA...KELLY...CATAHOULA LAKE AND FISHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
      3133 9201 3134 9204 3132 9208 3148 9218
      3142 9249 3148 9269 3152 9272 3149 9275
      3151 9282 3215 9272 3222 9200 3219 9201
      3220 9197 3217 9198 3216 9189 3209 9187
TIME...MOT...LOC 2358Z 266DEG 37KT 3209 9268 3159 9277 

HAIL...1.25IN
WIND...60MPH
 
$$

24
2 follow-up statements
357 
WWUS54 KSHV 240021
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CST TUE FEB 23 2016

LAC069-240030-
/O.CAN.KSHV.SV.W.0012.000000T0000Z-160224T0100Z/
NATCHITOCHES LA-
621 PM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NATCHITOCHES
PARISH IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA AND THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
      3133 9201 3134 9204 3132 9208 3148 9218
      3142 9249 3148 9254 3160 9261 3181 9256
      3217 9247 3222 9200 3219 9201 3220 9197
      3217 9198 3216 9189 3209 9187
TIME...MOT...LOC 0020Z 262DEG 37KT 3210 9244 3168 9254 

$$

LAC021-043-049-059-127-240100-
/O.CON.KSHV.SV.W.0012.000000T0000Z-160224T0100Z/
JACKSON LA-CALDWELL LA-LA SALLE LA-WINN LA-GRANT LA-
621 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTHEASTERN JACKSON...CALDWELL...LA SALLE...EASTERN WINN AND
EASTERN GRANT PARISHES...

AT 620 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTHEAST OF WINNFIELD TO 14 MILES NORTHEAST
OF COLFAX...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER TO HALF DOLLAR SIZED HAIL. 

SOURCE...PUBLIC IN NATCHITOCHES. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...JENA...OLLA...CLARKS...GRAYSON...MIDWAY...URANIA...POLLOCK...DRY
PRONG...TULLOS...GEORGETOWN...SIKES...STANDARD...BURLINGTON...ZENORIA...
SPAULDING...WILLIANA...BENTLEY...RIVERTON AND KELLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
      3133 9201 3134 9204 3132 9208 3148 9218
      3142 9249 3148 9254 3160 9261 3181 9256
      3217 9247 3222 9200 3219 9201 3220 9197
      3217 9198 3216 9189 3209 9187
TIME...MOT...LOC 0020Z 262DEG 37KT 3210 9244 3168 9254 

HAIL...1.25IN
WIND...60MPH
 
$$

24
987 
WWUS54 KSHV 240043
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CST TUE FEB 23 2016

LAC043-049-127-240052-
/O.CAN.KSHV.SV.W.0012.000000T0000Z-160224T0100Z/
JACKSON LA-WINN LA-GRANT LA-
643 PM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON...EASTERN
WINN AND EASTERN GRANT PARISHES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA AND THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
      3133 9201 3132 9208 3147 9216 3149 9228
      3159 9231 3162 9238 3163 9235 3181 9236
      3190 9231 3219 9231 3222 9200 3219 9201
      3217 9198 3216 9189 3209 9187
TIME...MOT...LOC 0042Z 272DEG 35KT 3211 9225 3173 9232 3153 9219 

$$

LAC021-059-240100-
/O.CON.KSHV.SV.W.0012.000000T0000Z-160224T0100Z/
CALDWELL LA-LA SALLE LA-
643 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR CALDWELL AND LA SALLE PARISHES...

AT 642 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF CLARKS TO 10 MILES WEST OF MIDWAY
TO 9 MILES NORTH OF HOLLOWAY...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...PUBLIC IN NATCHITOCHES. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...JENA...OLLA...CLARKS...GRAYSON...MIDWAY...URANIA...TULLOS...
STANDARD...BURLINGTON...ZENORIA...SPAULDING...RIVERTON...KELLY...CATAHOULA
LAKE...ROGERS AND NEBO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
      3133 9201 3132 9208 3147 9216 3149 9228
      3159 9231 3162 9238 3163 9235 3181 9236
      3190 9231 3219 9231 3222 9200 3219 9201
      3217 9198 3216 9189 3209 9187
TIME...MOT...LOC 0042Z 272DEG 35KT 3211 9225 3173 9232 3153 9219 

HAIL...1.25IN
WIND...60MPH
 
$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 2:51 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 23, 2:51 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CST TUE FEB 23 2016

.DISCUSSION...
DEEP UPPER LOW MAKING A QUICKER PASSAGE ACROSS EAST TX...AND WILL
MOVE INTO NW LA AND SOUTHERN AR THIS EVENING. SVR STORMS REMAINING
WELL SOUTH OF THE AREA NEAR THE COASTLINE....WITH PRACTICALLY NO
THUNDER ACROSS CWA. WELL DEFINED RADAR SIGNATURE SHOWING INITIAL
DRY SLOTTING WITH MASSIVE WRAPAROUND PLUNGING SWD ALONG AND WEST
OF I-35. KEEPING CHANCE POPS OVER EAST TX WITH THIS WRAPAROUND
MSTR...WHICH WILL EVENTUALLY REPLACE RAIN CURRENTLY MOVG ACROSS SW
AR. STG COLD FRONT WRAPPING AROUND LOW AND WAS MOVG SOUTH OF I-20
IN NE TX...BUT WILL TAKE AWHILE TO MOVE INTO SW AR/NW LA. N-NW
WINDS GUSTING TO 40 KTS POISED TO ENTER NE TX...AND POSSIBLY STG
ENOUGH TO VERIFY WIND ADV GOING INTO EFFECT BEGINNING AT 4 PM.
WILL LEAVE IN ISOLD THUNDER FOR SE CORNER OF CWA...BUT FOR MOST
PART...PRECIP WILL ONLY FURTHER BECOME MORE STRATIFORM IN
NATURE...WITH ONLY MODEST RAINFALL TOTALS OCCURRING. HAVE APPENDED
A LWA AFTER EXPIRATION OF WIND ADVISORY AT 6 AM WED MORNING WITH
DAYTIME CLEARING AND MIXING COUNTERACTING WEAKENING PRESSURE
GRADIENTS. WINDS SHOULD BEGIN TO DECOUPLE LATE WED AFTN AS THESE
GRADIENTS CONTINUE TO WEAKEN. THESE STG WINDS WEDNESDAY WILL ONLY
ALLOW FOR ABOUT 10 DEGREE OR SO DUIRNAL RANGE...DESPITE CLOUDS
BEGINNING TO CLEAR OUT BY MIDDAY OR EARLIER.

COOL AND DRY AIRMASS TO REMAIN WEDNESDAY THROUGH EARLY WKND WITH
DEWPOINTS REMAINING MOSTLY IN THE LOWER 30S TO UPPER 20S DURING
THE INTERIM. MODERATING TEMPS OVER THE WKND WILL PRECEDE NEXT COLD
FRONT BRINGING NEXT CHANCE OF RAIN BEGINNING SUNDAY NIGHT./VII/.

&&

.PREV DISCUSSION... /ISSUED 133 PM CST TUE FEB 23 2016/

AVIATION...
FOR THE 23/18Z TERMINALS...IFR FLIGHT CATEGORIES WILL PREVAIL
THROUGH THE AFTERNOON FOR MOST OF THE FOUR STATE REGION...WITH
A MIX OF MVFR ACROSS PARTS OF DEEP EAST AND PARTS OF EAST TEXAS
WITH SOME OF THE DRIER AIR FILTERING IN FROM THE SOUTHWEST.
THE IFR/MVFR CATEGORIES WILL CONTINUE THROUGH 24/06-24/09Z BEFORE
GRADUALLY INCREASING TO MVFR/VFR IN THE 24/10Z-24/17Z TIME
PERIOD WEDNESDAY. SURFACE WINDS WILL BE SOUTHERLY 5-10 KNOTS OVER
PARTS OF DEEP EAST TEXAS AND PARTS OF NORTHWEST AND NORTH CENTRAL
LOUISIANA AROUND THE FRONT SIDE OF SURFACE LOW PRESSURE OVER
TOLEDO BEND COUNTRY AND NORTHEAST AROUND THE NORTHERN HALF OF THE
LOW PRESSURE AREA AND NORTHWEST TO WEST AROUND THE BACK SIDE OF
THE SYSTEM. THE PRESSURE GRADIENT WILL BE TIGHTENING UP OVER EAST
AND NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS
RESULTING IN WINDS OF 10-17 KNOTS WITH HIGHER GUSTS THIS AFTERNOON
AND BECOMING NORTHWEST 12 TO 23 KNOTS WITH GUSTS OF 30 TO 35 KNOTS
DURING THE AFTERNOON AND EARLY EVENING...AND THROUGH 24/15-24/18Z
WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  55  37  61 /  70  20   0   0
MLU  43  53  36  61 /  70  30   0   0
DEQ  37  53  31  57 / 100  30   0   0
TXK  40  53  35  57 / 100  20   0   0
ELD  41  53  35  59 / 100  30   0   0
TYR  40  56  37  61 /  50  10   0   0
GGG  40  56  37  60 /  70  10   0   0
LFK  44  61  38  66 /  50  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST WEDNESDAY FOR ARZ050-
     051-059>061-070>073.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ARZ050-051-059>061-
     070>073.

LA...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST WEDNESDAY FOR
     LAZ001>006-010>014-017>022.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR LAZ001>006-010>014-
     017>022.

OK...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST WEDNESDAY FOR OKZ077.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR OKZ077.

TX...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST WEDNESDAY FOR TXZ096-
     097-108>112-124>126-136>138-149>153-165>167.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Feb 23, 12:05 PM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CST TUE FEB 23 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-241815-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE-
1205 PM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

INTERMITTENT RAIN WILL CONTINUE THIS AFTERNOON AND OVERNIGHT.
STRONG GUSTY WINDS WILL ALSO OCCUR LATE THIS AFTERNOON AND TONIGHT
WITH A THE PASSAGE OF A STRONG COLD FRONT. ALTHOUGH AN ISOLATED
EMBEDDED THUNDERSTORM IS POSSIBLE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
STRONG GUSTY WINDS CAN BE EXPECTED FOR MUCH OF THE DAY WEDNESDAY.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

LAZ013-014-017>022-241815-
JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1205 PM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT. STRONG GUSTY WINDS WILL ALSO OCCUR THIS EVENING AND
OVERNIGHT WITH A THE PASSAGE OF A STRONG COLD FRONT. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

STRONG GUSTY WINDS CAN BE EXPECTED FOR MUCH OF THE DAY WEDNESDAY.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

VII

In the hours before

Special weather statement, Feb 23, 4:24 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CST TUE FEB 23 2016

LAZ010-017-232300-
DE SOTO LA-SABINE LA-
424 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO AND
NORTHWESTERN SABINE PARISHES UNTIL 500 PM CST...

AT 424 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CONVERSE...OR 17 MILES SOUTH OF MANSFIELD...MOVING NORTHEAST AT 40
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONVERSE...OAK GROVE...PLEASANT HILL...NOBLE...PELICAN AND BELMONT.

LAT...LON 3166 9378 3170 9380 3171 9380 3176 9383
      3177 9382 3178 9384 3180 9384 3180 9386
      3183 9387 3202 9347 3166 9345
TIME...MOT...LOC 2224Z 246DEG 33KT 3178 9374

24
Special weather statement, Feb 23, 4:46 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CST TUE FEB 23 2016

LAZ010-017-TXZ153-232330-
DE SOTO LA-SABINE LA-SHELBY TX-
446 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO...
NORTHWESTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND
NORTHEASTERN SHELBY COUNTIES UNTIL 530 PM CST...

AT 445 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF SHELBYVILLE...OR 10 MILES EAST OF CENTER...MOVING
EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CONVERSE...HUXLEY...SOUTH MANSFIELD AND STANLEY.

LAT...LON 3172 9406 3189 9411 3202 9371 3176 9367
TIME...MOT...LOC 2245Z 255DEG 32KT 3183 9400

24
Special weather statement, Feb 23, 4:58 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CST TUE FEB 23 2016

LAZ011-018-232330-
RED RIVER LA-NATCHITOCHES LA-
458 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATCHITOCHES AND
SOUTHEASTERN RED RIVER PARISHES UNTIL 530 PM CST...

AT 458 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF COUSHATTA...OR 15 MILES NORTHWEST OF NATCHITOCHES...
MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...CAMPTI...ALLEN...CLARENCE...ROBELINE...POWHATAN...GRAND
ECORE...MARTHAVILLE...CLEAR LAKE...CRESTON...AJAX...BLACK LAKE...CHESTNUT...
HAGEWOOD AND LAKE END.

LAT...LON 3171 9334 3171 9341 3191 9344 3193 9342
      3192 9340 3192 9338 3193 9338 3193 9335
      3194 9337 3196 9337 3214 9295 3169 9298
      3168 9334
TIME...MOT...LOC 2258Z 249DEG 41KT 3187 9332

24
Local storm report, Feb 23, 5:17 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             3 SE PLEASANT HILL      31.79N  93.48W
02/23/2016  E1.00 INCH       SABINE             LA   TRAINED SPOTTER

&&

EVENT NUMBER SHV1600034

MAYEAUX
Special weather statement, Feb 23, 5:23 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CST TUE FEB 23 2016

TXZ137-138-150-151-240000-
GREGG TX-RUSK TX-HARRISON TX-PANOLA TX-
523 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARRISON...NORTHEASTERN
RUSK...NORTH CENTRAL PANOLA AND EASTERN GREGG COUNTIES UNTIL 600 PM
CST...

AT 522 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LONGVIEW...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MARSHALL...HALLSVILLE...WOODLAWN...LAKEPORT...EASTON...NESBITT...
JUDSON AND DARCO.

LAT...LON 3236 9477 3261 9478 3270 9429 3233 9428
TIME...MOT...LOC 2322Z 268DEG 19KT 3248 9468

24
Local storm report, Feb 23, 5:57 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             NATCHITOCHES            31.76N  93.10W
02/23/2016  E0.88 INCH       NATCHITOCHES       LA   LAW ENFORCEMENT

            NICKEL SIZE HAIL NATCHITOCHES PARISH SHERIFF OFFICE

&&

EVENT NUMBER SHV1600035

21

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:55 PM CSTWind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more29 hr
Feb 23, 3:56 PM CSTSpecial Weather StatementSHVDe Soto64 min
Feb 23, 4:24 PM CSTSpecial Weather StatementSHVDe Soto36 min
Feb 23, 4:27 PM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more24 hr
Feb 23, 4:46 PM CSTSpecial Weather StatementSHVDe Soto44 min
Feb 23, 4:58 PM CSTSpecial Weather StatementSHVNatchitoches32 min
Feb 23, 5:13 PM CSTSevere Thunderstorm WarningSHVGrant, Natchitoches, Red River, Winn62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.